Volume 4, issue 1 (2000)

Download this article
For printing
Recent Issues

Volume 26
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Splittings of groups and intersection numbers

Peter Scott and Gadde A Swarup

Geometry & Topology 4 (2000) 179–218
Bibliography
1 G M Bergman, On groups acting on locally finite graphs, Ann. of Math. $(2)$ 88 (1968) 335 MR0228574
2 D E Cohen, Groups of cohomological dimension one, Lecture Notes in Mathematics 245, Springer (1972) MR0344359
3 M J Dunwoody, Accessibility and groups of cohomological dimension one, Proc. London Math. Soc. $(3)$ 38 (1979) 193 MR531159
4 M J Dunwoody, M A Roller, Splitting groups over polycyclic-by-finite subgroups, Bull. London Math. Soc. 25 (1993) 29 MR1190360
5 M J Dunwoody, E L Swenson, The algebraic torus theorem, Invent. Math. 140 (2000) 605 MR1760752
6 M Freedman, J Hass, P Scott, Closed geodesics on surfaces, Bull. London Math. Soc. 14 (1982) 385 MR671777
7 M Freedman, J Hass, P Scott, Least area incompressible surfaces in 3–manifolds, Invent. Math. 71 (1983) 609 MR695910
8 P H Kropholler, M A Roller, Splittings of Poincaré duality groups, Math. Z. 197 (1988) 421 MR926850
9 P H Kropholler, M A Roller, Relative ends and duality groups, J. Pure Appl. Algebra 61 (1989) 197 MR1025923
10 B Leeb, P Scott, A geometric characteristic splitting in all dimensions, Comment. Math. Helv. 75 (2000) 201 MR1774701
11 W D Neumann, G A Swarup, Canonical decompositions of 3–manifolds, Geom. Topol. 1 (1997) 21 MR1469066
12 M Sageev, Codimension–1 subgroups and splittings of groups, J. Algebra 189 (1997) 377 MR1438181
13 P Scott, A new proof of the annulus and torus theorems, Amer. J. Math. 102 (1980) 241 MR564473
14 P Scott, The symmetry of intersection numbers in group theory, Geom. Topol. 2 (1998) 11 MR1608688
15 P Scott, T Wall, Topological methods in group theory, from: "Homological group theory (Proc. Sympos., Durham, 1977)", London Math. Soc. Lecture Note Ser. 36, Cambridge Univ. Press (1979) 137 MR564422
16 G P Scott, G A Swarup, An algebraic annulus theorem, Pacific J. Math. 196 (2000) 461 MR1800588
17 P Scott, G A Swarup, Canonical splittings of groups and 3–manifolds, Trans. Amer. Math. Soc. 353 (2001) 4973 MR1852090
18 Z Sela, Structure and rigidity in (Gromov) hyperbolic groups and discrete groups in rank 1 Lie groups II, Geom. Funct. Anal. 7 (1997) 561 MR1466338
19 J P Serre, Arbres, amalgames, $\mathrm{SL}_2$, Astérisque 46, Société Mathématique de France (1977) MR0476875
20 J P Serre, Trees, Springer (1980) MR607504
21 J Stallings, Group theory and three-dimensional manifolds, Yale Mathematical Monographs 4, Yale University Press (1971) MR0415622